Hail, Fayette
- When
- May 4, 4:36 PM CST
- Where
- Fayette County, Fayette
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.833, -91.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 4, 2:14 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 314 PM CDT SUN MAY 4 2003 PRIMARY FORECAST CONCERN IS WITH THE RAIN CHANCES FROM TONIGHT INTO THE EARLY PART OF THE WEEK. SURFACE ANALYSIS THIS AFTERNOON INDICATES A SURFACE HIGH NEAR LAKE HURON. LOW PRESSURE WAS IN NORTH CENTRAL KANSAS. WARM FRONT WITH THE LOW STRETCHED INTO SOUTHEAST MISSOURI. MODELS IN REASONABLE AGREEMENT OF THE EVOLUTION OF THE RAINFALL INTO MONDAY NIGHT. DIFFERENCE IN SOLUTIONS STARTS TO DEVELOP AFTER 00Z TUESDAY. FIRST ROUND OF RAIN MAKING ITS WAY SLOWLY NORTHEAST ACROSS THE FORECAST AREA AT THIS TIME. REGIONAL RADARS SHOW RAIN ALL THE WAY BACK INTO CENTRAL IOWA ALSO MOVING NORTHEAST. RAIN IS BEING DRIVEN BY THE UPPER LEVEL LOW OVER THE DAKOTAS WITH A SHORT WAVE TROUGH ROTATING AROUND IT. THE 850 MB LOW WILL MOVE OUT OF KANSAS AND INTO SOUTHERN MINNESOTA BY LATE TONIGHT PUSHING STRONG WARM AIR ADVECTION OF 20C/12HOURS ACROSS THE FORECAST AREA. THE WARM AIR ADVECTION WILL COMBINE WITH THE LIFT FROM THE SHORT WAVE TROUGH TO HELP PRODUCE WIDESPREAD RAIN ACROSS THE AREA. LIMITED INSTABILITY HAS NOT ALLOWED ANY THUNDER SO FAR...BUT LIGHTNING IS INDICATED JUST SOUTHWEST OF THE FORECAST AREA SO WILL LEAVE THE MENTION IN. QPF VALUES OF 1 TO 1.5 INCHES POSSIBLE BUT ACTIVITY SHOULD BE MOVING FAST ENOUGH TO PRECLUDE ANY FLOODING PROBLEMS. ENTIRE STORM SYSTEM EXPECTED TO BECOME VERTICALLY STACKED OVER NORTHERN WISCONSIN BY LATE MONDAY. THIS WILL ALLOW THE WARM FRONT TO PUSH NORTH OF THE FORECAST AREA ALONG WITH THE BEST WIDESPREAD RAINS. WILL KEEP LIKELY POPS GOING FOR MONDAY MORNING AS THE WARM FRONT LIFTS THROUGH BUT THEN DROP BACK TO CHANCE POPS FOR THE AFTERNOON. BOTH MODELS STILL INDICATE LOTS OF MOISTURE REMAINING OVER THE AREA. WITH THE RAIN IN THE MORNING AND LITTLE OR NO SUN IN THE AFTERNOON WILL UNDERCUT THE WARMER MET GUIDANCE AND STAY CLOSE TO THE COOLER VALUES OF THE MAV. MODEL DIFFERENCES SHOW UP MONDAY NIGHT AS THE ETA KEEPS THE SYSTEM RELATIVELY VERTICALLY STACKED AND MOVES IT SLOWLY TO THE EAST. THE GFS HOWEVER NEVER STACKS THE SYSTEM UP AS IT HAS A SHORT WAVE TROUGH UNDER-CUTTING THE SYSTEM THAT HELPS TO SHEAR IT OUT. TRACKING THIS SHORT WAVE BACK TO 12Z TODAY...THE GFS IS TRYING TO BRING THIS SHORT WAVE TROUGH OUT OF A SHEAR ZONE MOVING ONTO THE PACIFIC NORTHWEST COAST. HAVE DOUBTS ABOUT THIS SOLUTION SO HAVE OPTED TO STAY WITH THE ETA WHICH APPEARS TO BE SHOWING MORE RUN TO RUN CONTINUITY. THE ETA KEEPS THE LOW MOVING SLOWLY TO THE EAST THROUGH WEDNESDAY SO HAVE INCREASED CLOUD COVER INTO THE MIDDLE OF THE WEEK ALONG WITH CHANCE POPS FOR MUCH OF THE FORECAST AREA. WILL TRY TO INDICATE A DRY DAY WEDNESDAY BEFORE THE NEXT SYSTEM COMES IN FOR THURSDAY. 00Z RUN OF THE GFS IS NOW DRY FOR FRIDAY AND SATURDAY HOLDING THE NEXT CHANCE RAIN BACK UNTIL SUNDAY. .LSE...WATCHES/WARNINGS/ADVISORIES...NONE. 04
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN TODAY AND TONIGHT. THE MAIN THREAT TIME APPEAR TO BE LATE THIS AFTERNOON AND EARLY THIS EVENING. THE LOW PRESSURE SYSTEM OVER KANSAS WILL LIFT NORTHEAST TODAY AND TONIGHT. BY LATE THIS AFTERNOON THE WARM FRONT AHEAD OF THE LOW IS EXPECTED TO BE ACROSS CENTRAL AND SOUTHERN IOWA. WARM...MOIST AND UNSTABLE AIR BEING LIFTED NORTH AND OVER THE FRONT...COMBINED WITH FAVORABLE WIND SHEAR ALOFT...WILL ALLOW FOR WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE AREA LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS OVER NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN MAY PRODUCE DIME TO NICKEL SIZED HAIL LATER THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE STORMS OVER PARTS OF THE AREA AGAIN MONDAY...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE MAIN THREAT TIME APPEARS TO BE DURING THE AFTERNOON HOURS. THE SURFACE AND UPPER LOW WILL SLIDE OVER THE AREA MONDAY. COLDER...DRIER AIR AND FAVORABLE WIND SHEAR ALOFT...COMBINED WITH A MOIST LOW LEVEL AIRMASS...WILL ALLOW FOR MORE SHOWERS AND THUNDERSTORMS OVER THE AREA BY MONDAY AFTERNOON. THE MAIN THREAT FROM ANY SEVERE STORMS MONDAY AFTERNOON WILL AGAIN BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. SPOTTER ACTIVATION MAY BE NEEDED AGAIN MONDAY AFTERNOON...MAINLY ACROSS SOUTHWEST INTO CENTRAL WISCONSIN. RRS
The La Crosse radar (KARX), 121 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354105.